A rare case of atropine-resistant bradycardia following suga
Released: Doctor's guide to managing the Coronavirus/COVID19 outbreakWatch VideoDownload SlidesReleased: Doctor's guide to managing the Coronavirus/COVID19 outbreakWatch VideoDownload Slides
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Sugammadex is a cyclodextrin compound designed to reverse the effects of aminosteroidal neuromuscular blocking agents, especially rocuronium, rocuronium is encapsulated in the central core of sugammadex, irreversibly fixed, and neutralized. An acetylcholinesterase inhibitor (e.g., neostigmine) is also used to reverse partial neuromuscular blockade by non-depolarizing muscle relaxants, while acetylcholinesterase inhibition can induce cholinergic effects, including bradycardia. Sugammadex has a safer profile than acetylcholinesterase inhibitors as sugammadex does not cause cholinergic effects. However, the incidence of sugammadex-induced anaphylaxis is relatively high . Here, described a case of severe atropine-resistant bradycardia that occurred after intravenous injection of sugammadex and present a possible cause for this occurrence.
A 50-year-old woman without comorbidity except mild obesity underwent a transabdominal hysterectomy and right salpingo-oophorectomy. After surgery, sugammadex 200 mg was intravenously administered. Approximately 4 min later, her heart rate decreased to 36 bpm accompanied by hypotension (41/20 mmHg) and ST depression in limb lead electrocardiogram (ECG). Atropine 0.5 mg was injected intravenously without improving the hemodynamics. Intravenous adrenaline 0.5 mg was added despite the lack of signs suggesting allergic reactions. Her heart rate and blood pressure quickly recovered and remained stable thereafter, although 12-lead ECG taken 1 h later still showed ST depression.

Conclusively , in this case, the significant bradycardia appeared attributable to coronary vasospasm (Kounis syndrome) induced by sugammadex, considering the ECG findings and high incidence of anaphylaxis due to sugammadex.

Source: https://jaclinicalreports.springeropen.com/articles/10.1186/s40981-020-00326-7
Like
Comment
Share